Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FSAS

Can I Draw This Conclusion?

Recommended Posts

sorry me again,

I'm sure there's a few reasons why i've havent have replies on my questions haha,

but instead of opting for explanations can someone please tell me if im on the right track?

I'm on a high estrogen bc pill and have acne all throughout the month except its worst before (start of) my period.

I know someone who is not on any birth control pill and their acne is very similar to mine (worse before period) and they

had their hormones tested and it came back with high testosterone.

as im on the pill i cant be tested but can i conclude that this is my issue too?

is it possible to have high testosterone whilst on a high estrogen birth control pill?

(only posting here because im trying to find natural solutions to my acne *not spiro etc,

thankyou

Share this post


Link to post
Share on other sites

its not testosterone, its dehydrotestosterone[DHT].

testosterone can convert to 3 things, DHT, estrogen and shbg.

DHT=causes oily skin\acne

estrogen=female hormone

shbg is not important.

so when you have higher DHT, you have more oily skin thus acne. birth control pill lower's DHT, and when DHT is lowered, estrogen level's rise. that means less oily skin\less acne.

more DHT=less estrogen=more oily skin[lmore acne]

less DHT=more estrogen=less oily skin [less acne]

Share this post


Link to post
Share on other sites

Sorry I can't really answer your question I just wanted to say that being on the BC pill was initially the start of me having acne. That stuff messed my body up so badly. It took years for my periods to return to a somewhat normal schedule again....

Not saying go off it if it works for you. Just that I didn't previously realize you were taking such pills... it could possibly be contributing. Have you had periods of time where you weren't on the pill and your skin was the same? When did you begin taking it?

Share this post


Link to post
Share on other sites

Sorry I can't really answer your question I just wanted to say that being on the BC pill was initially the start of me having acne. That stuff messed my body up so badly. It took years for my periods to return to a somewhat normal schedule again....

Not saying go off it if it works for you. Just that I didn't previously realize you were taking such pills... it could possibly be contributing. Have you had periods of time where you weren't on the pill and your skin was the same? When did you begin taking it?

I only went on diane bcp to help my acne. in 2010 i started getting acne so fast and with no obvious reason (went from forever clear to every pore broken out) in less than a week. i wasnt doing anything different and it was actually the most stress free time in my life but i knew diane helped skin so i went straight onto it before things got worse (it didnt look like it could actually get worse it was that bad) i took spiro at the same time and it helped for a few months. went off spiro becuase i didnt want to be reliant on it if i always was with the pill and yeah, acne all came but except i know its not as bad as it will be off diane.

i've been on the pill in general a few years i used to be on levlen which wasnt meant for acne but definitely didnt break me out with my year of use. im definitely not ready to go off diane if i cant control the acne i have now :/

thats kinda been my goal. get clear whilst on diane then consider more steps to get off the pill (although im using it for contraceptive though also)

my main concerns I guess is the fact that diane has not cleared me..yet its like the strongest pill promoted for clearing acne. makes me very worried because of what i will look like off it if i cant get clear on diane.

which made me question..how i have a friend whos not on any pill (and a bit overweight) and she was told her testosterone levels were higher than most and she has the exact same acne pattern as I so i just figured her and I have similar hormone levels...but it also didnt make sense because im on a high estrogen bcp so it didnt quite make sense to me how we can have the same pattern in acne yet i must have more estrogen ...can i still have testosterone/DHT.

I've always been very confused about hormones and reading on the net sadly has not helped but confused me more. defnitely not sure what steps to take.

surely diet and lifestyle can affect the body in positive way whilst on the pill also or would the pill 'over rule' that?

Aren't you on dianette? It also has a potent anti androgen effect.

Also, shbg is bery important. It binds up excess hormones.

yes im on diane 35, have been for 2 years now since my acne explosion in 2010 (nearly 21 years old now).

but as mentioned just above thie quote here diane has not cleared me (yet spiro got me to 98% clear alongside diane) but that just means i need a very strong antiandrogen just to remain clear, surely there has to be a way to alter my body completely so this is not needed (considering its altered in a way all of a sudden it is needed).

just a bit confused how i have an identical pattern with acne as a friend who is not on any pill and has very little estrogen and high testosterone as her doc said, i dont know my hormone levels off the pill and not game to figure out just yet knowing my skin off the pill im not ready for that, but i must have more estrogen due to this bcp but yeah confused how her and i probably have very different hormone levels considering im on the pill yet our acne stays throughout the month and gets worse before that time of the month.

(she went off the pill and thats when she got acne hence my fear to get off it right now becuase i know it will not be tolerable)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×